Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes bleeding after emergency contraceptive pill intake?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
hi, i had a query. i had my periods on 21st of XXXXXXX 2014, and it stopped around 27th. then i had unprotected sex on 29th with by boyfriend and i immediately took an emergency contraceptive. but i got my periods again after two days. what does this indicate, please help.
Posted Wed, 19 Feb 2014 in Birth Control
Answered by Dr. Aarti Abraham 8 minutes later
Brief Answer: MOST PROBABLY IT WAS WITHDRAWAL BLEEDING. Detailed Answer: Hello Thanks for writing to us with your health concern. What you experienced two days after the intake of the ECP ( emergency contraceptive pill ) was not your period, but withdrawal bleeding. Most ECP users experience some kind of withdrawal bleeding after taking the pill. So do not worry. Also the ECP could prepone or postpone your next period by a week or more, so do not worry. To be doubly sure, take a pregnancy test 4 weeks after unprotected sex. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: What causes bleeding after emergency contraceptive pill intake? 0 minute later
hi doc, but the withdrawal bleeding that you are referring to is like a period so i am confused. its been 3 days now since i am getting my withdrawal bleeding. is it normal, since i do have endometriosis and for a long time i had been in contraceptives suggested by my gynaec
Answered by Dr. Aarti Abraham 5 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Yes, the withdrawal bleeding might last for a few days, so do not worry. It can be like a proper period, or could be light spotting also.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor